MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10MM X 38CM 130D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10MM X 38CM 130D RT; NAIL, FIXATION, BONE
Model Number 71675270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a trauma procedure on (b)(6) 2019, a revision surgery was performed on (b)(6) 2021 to exchange a intertan 10mm x 38cm 130d rt because it was broken.The current health status of the patient is unknown.No further information is available.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the fracture was confirmed.The clinical/medical investigation concluded that, based on the information provided, the root cause of the reported event could not be definitively concluded, although bone quality could not be ruled out as a potential contributing factor.The assessed patient impact was the implant fracture and subsequent revision.Further patient impact could not be assessed.No further medical assessment could be rendered at this time.Should additional clinical documentation and/or relevant product evaluation results become available in the future, the clinical/medical task may be re-evaluated.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury, abnormal loading of limb or excessive forces applied to implant.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 10MM X 38CM 130D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11832566
Report Number1020279-2021-04356
Device Sequence Number11822947
Product Code JDS
UDI-Device Identifier03596010560933
UDI-Public03596010560933
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675270
Device Catalogue Number71675270
Device Lot Number19ET22006
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;